MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR RETROGRADE SPIRAL BLADE LOCKING; GUIDE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC AIMING ARM FOR RETROGRADE SPIRAL BLADE LOCKING; GUIDE
Catalog Number 03.010.051
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
There is no patient involvement.It is unknown when devices became stuck.Device is an instrument and is not implanted/explanted.Part: 03.010.051; lot: 1820166; manufacturing site: (b)(4); release to warehouse date: march 19, 2008.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.Investigation flow: device interaction/functional visual inspection: the aim arm was received at us customer quality unable to disassemble from the spiral blade inserter.The spiral blade inserter could not be advanced or retracted from the received position in the aiming arm.The aiming arm shows signs of minimal wear and it has corrosion stains on the etched region.Based on the visual inspection, the received condition agrees with the complaint description.Functional test: the complaint was able to be replicated with the returned devices as the spiral blade inserter and aim arm are unable to be disassembled from each other.No new malfunctions were identified.Dimensional inspection: dimensional analysis was not performed as an accurate measurement of the relevant feature (diameter of the hole where the spiral blade inserter is inserted) cannot be measured accurately as the aiming arm was not able to be disassembled from the spiral blade inserter.Document/specification review: the following drawing(s) was reviewed; aiming arm, spiral blade; aiming arm body, spiral blade locking.The device history record shows this lot was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Conclusion: while no definitive root cause could be determined, it is possible that the device encountered unintended forces during its lifetime (10+ years) that could contribute to the complaint condition.Therefore, the complaint is confirmed.During the investigation, no product design issues or manufacturing discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018 at the sterile processing department, the spiral blade inserter and the spiral blade aiming arm would not come apart.There was no patient involvement.This report is for an aiming arm for retrograde spiral blade locking.This is report 2 of 2 for (b)(4).

Brand Name
AIMING ARM FOR RETROGRADE SPIRAL BLADE LOCKING
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7819940
Report Number2939274-2018-53495
Device Sequence Number2433690
Product Code FZX
UDI-Device Identifier10886982067234
UDI-Public(01)10886982067234
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.051
Device Lot Number1820166
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/18/2018
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/24/2018
Initial Report FDA Received Date08/27/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1